Myasthenia Gravis as an Immune-Mediated Side Effect of Checkpoint Inhibitors

Cureus. 2021 Jul 11;13(7):e16316. doi: 10.7759/cureus.16316. eCollection 2021 Jul.

Abstract

This is a case report of new-onset myasthenia gravis (MG) as an immune-mediated adverse event (irAE) related to the use of pembrolizumab in a patient with undifferentiated adenocarcinoma of the pancreato-biliary tract. Up to this moment, only 52 cases of new-onset MG have been related to immune checkpoint inhibitors (ICIs). She was diagnosed with ocular MG nearly three months after starting the use of the anti-programmed death-ligand 1 (PD-1) inhibitor. The diagnosis was confirmed by the presence of serum antibodies against the acetylcholine receptor and the patient was started on pyridostigmine with subsequent clinical improvement. The use of pembrolizumab was discontinued due to concomitant progression of the subjacent malignant disease.

Keywords: acetylcholine receptor antibody; checkpoints inhibitors; immune mediated side effect; ocular-myasthenia-gravis; pembrolizumab.

Publication types

  • Case Reports